MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 30"(75CM) 2-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 30"(75CM) 2-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 1674H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent a procedure for a washout and incision and drainage of right wound infection on an unknown day in (b)(6) 2018 and suture was used.Surgeon was using suture 2-0 ethilon when she stated the tip broke off inside the patient.The scrub technician, surgeon, and pa were able to locate the tip of the needle.All three verified they found both pieces.The tip and rest of the needle were bagged.The device is not available for return.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 12/11/2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.

Brand Name
ETHILON SUTURE 30"(75CM) 2-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8089993
Report Number2210968-2018-77245
Device Sequence Number1747614
Product Code GAR
UDI-Device Identifier10705031001930
UDI-Public10705031001930
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number1674H
Device Lot NumberMDH668
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/11/2018
Patient Sequence Number1
Patient Age19 YR
Patient Weight85